MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO-LL TRIAL, 8MM X 0DEG. - 18MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE AERO-LL TRIAL, 8MM X 0DEG. - 18MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48940818
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon went to remove the trial it got stuck and the subsequent efforts to remove it resulted in its breakage.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the customer reported event of the device main body fracture was not confirmed.It's confirmed that the threaded end of the reported trial was bent.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to be cantilever force applied to the trial either during implant size determination or during its removal.
 
Event or Problem Description

Brand Name
AERO-LL TRIAL, 8MM X 0DEG. - 18MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5591261
Report Number0009617544-2016-00157
Device Sequence Number15547
Product Code LXH
UDI-Device Identifier07613327273847
UDI-Public(01)07613327273847
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48940818
Device Lot Number14G391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1